Post # 1
So, I have a call into my gyno, but while I wait to hear back, I thought maybe some bees would have some similar experiences to share.
I’ve been on the pill for about four years now. This week I had a really irregular life schedule, and was forgetting to take my pills. Monday and Tuesday, I forgot to take them in the morning, and took two pills when I got home from work around 6 at night on Tuesday. Wednesday, I took the pill at the same time at night, and Thursday and today, I was back on schedule for morning dosages.
Yesterday (Thursday) I had some breakthrough bleeding, and it was light, so I wasn’t super concerned, but this morning, it was really heavy. Heavier it’s been in the four years I’ve been on the pill. I’m hoping it’s just because I screwed up my schedule (and I’ll confirm with a doctor), but I also wanted to know:
– Is this my period, and not just breakthrough bleeding?
– How do I proceed with my pills?
I took my pill this morning as usual, but I’m so confused? Anyone have any experience with this?
I’ll also update when I hear from my gyno, but in the meantime, I was hoping to get some answers!
Post # 3
I should also add, I’m at the end of my second week of pills.
Post # 4
It depends on the pill but usually if you miss 2, you should take the ones you missed and keep taking the pack but you might not be covered against pregnancy for the next 7 days. The bleeding happened because you missed the pills, nothing else.
Post # 5
Phew, thanks Miss AsB! I was 99 percent sure that was why I was bleeding, but this is the first time I’ve ever missed pills, so of course, I started freaking out.
Keep the comments coming 🙂
Post # 6
Yep, it most likely happened because you missed the pills. That happened to me once when I forgot my Pill pack at home before a weekend away. It might take a little while for your cycle to get back on track, but after a week you’ll be covered from pregnancy again.
Post # 8
- Wedding: June 2010 - Indiana Memorial Union
Our periods on the pill are withdrawal bleeding — withdrawal from the hormones. So when you miss a pill, bleeding is a pretty big possibility. Hopefully it goes away for you, but for me, it doesn’t go away until after I get my period 🙁
To hasten that, you could skip for 7 days and then resume (and skip your next period). If you stop taking it, you should get a period. This only works with monophasic pills though. You’d have to start a new pack if you’re on ortho tri cyclen.
Talk to your doctor — this is just the method mine told me to use when I get break through bleeding that doesn’t stop. I’m on seasonique, so I’m supposed to have a period every 3 months.. which is a long time to wait with spotting.
Post # 9
Thanks, everyone. I just talked to my gyno, and she said to count this as a period because it was so heavy and start a new pack next week.
The hubs and I double-protect ourselves with condoms, so I’m pretty certain there was no risk of pregnancy, either.
Thanks so much for all your answers 🙂